Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 5, NWS Goodland, KS

April 10, 2007Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska

NWS Goodland, KS issued this wind advisory at Apr 10, 2007, 3:28 PM CDT for Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 3:28 PM CDT (20:28 UTC)
Expired
Apr 10, 2007, 8:00 PM CDT
In force
5 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 102028
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT TUE APR 10 2007

.A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES HAS
RESULTED IN GUSTY NORTHWEST WINDS. WINDS WILL CONTINUE TO GUST UP
TO AROUND 50 MPH DURING THE REMAINDER OF THE AFTERNOON. WINDS WILL
DIMINISH AFTER SUNSET THIS EVENING.

COZ090-091-KSZ001-013-NEZ079-110100-
/O.NEW.KGLD.WI.Y.0005.070410T2028Z-070411T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...GOODLAND...BENKELMAN
228 PM MDT TUE APR 10 2007 /328 PM CDT TUE APR 10 2007/

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS HAVE DEVELOPED ACROSS PORTIONS OF EASTERN
COLORADO...EXTREME SOUTHWEST NEBRASKA...AND FAR NORTHWEST KANSAS
THIS AFTERNOON. GUSTS UP TO AROUND 50 MPH WERE REPORTED ACROSS
PORTIONS OF YUMA AND KIT CARSON COUNTIES IN EASTERN COLORADO. THE
STRONG WINDS WILL CONTINUE OVER THE REMAINDER OF THE AFTERNOON
BEFORE DIMINISHING AFTER SUNSET. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

CLK
1 follow-up statement
000 
WWUS73 KGLD 110051
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT TUE APR 10 2007

COZ090-091-KSZ001-013-NEZ079-110200-
/O.EXP.KGLD.WI.Y.0005.000000T0000Z-070411T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...GOODLAND...BENKELMAN
651 PM MDT TUE APR 10 2007 /751 PM CDT TUE APR 10 2007/

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING.

NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE TO DIMINISH THROUGH
THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

LAMMERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:24 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 10, 1:24 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1224 PM MDT TUE APR 10 2007

.UPDATE...
VIGOROUS S/WV TROUGH EVIDENT ON CURRENT WV IMAGERY WAS SLIDING
ACROSS THE ROCKIES ATTM. SFC WINDS HAVE PICKED UP IN ASSOCIATION
TO THIS DISTURBANCE IN EASTERN CO WITH WIND GUSTS UP NEAR 40 KTS.
EXPECT GUSTY WINDS MAINLY OVER WESTERN CO AND FAR WESTERN KS THIS
AFTERNOON AS THIS S/WV CONTINUES TO SLIDE INTO THE REGION. LATEST
DOPPLER RADAR INDICATES -RA SLIDING ACROSS PORTIONS OF CENTRAL CO
AND WESTERN KS. MAX AREAS OF VERTICAL LIFT AS SHOWN BY MODEL CROSS
SECTIONS CONT TO SUPPORT CHANCES OF -RA THIS AFTERNOON...ALTHOUGH
DECREASED POPS A BIT DUE TO AREAS OF PRECIP WANING IN NORTHERN
CO. INSTABILITY REMAINS RATHER SHALLOW BUT KEPT IN ISOLATED TSRA.
ACTIVITY SHOULD END THIS EVENING WITH SUBSIDENCE ON THE BACKSIDE
OF THE S/WV TROUGH.

TEMPS TODAY CONT TO LOOK RATHER COOL AND HAVE NOT SEEN MUCH RISE
FROM THIS MORNING. TRENDED HIGHS DOWN A DEGREE OR TWO...WITH TEMPS
IN THE LOWER 30S. ZONES HAVE BEEN SENT. -- CLK

&&

.PREV DISCUSSION... /ISSUED 320 AM MDT TUE APR 10 2007/

DISCUSSION...THE SHORTWAVE TROUGH CURRENTLY MOVING ACROSS
MONTANA/WYOMING WILL AFFECT THE FORECAST AREA TODAY AND INTO THIS
EVENING. A RIDGE BUILDS INTO THE ROCKIES ON WEDNESDAY BUT ITS AXIS
SHIFTS EAST OF THE FORECAST AREA WEDNESDAY NIGHT. SOUTHWEST FLOW
WILL BE OVER THE CENTRAL PLAINS ON THURSDAY AHEAD OF THE UPPER LOW
OVER THE DESERT SOUTHWEST. THE UPPER LOW MOVES ACROSS NORTHERN NEW
MEXICO THURSDAY NIGHT. SURFACE LOW PRESSURE WILL BE OVER THE
TEXAS/OKLAHOMA PANHANDLE TODAY. HIGH PRESSURE FOLLOWS TONIGHT AND
WEDNESDAY. LOW PRESSURE STARTS MOVING INTO CENTRAL ROCKIES WEDNESDAY
NIGHT AND THURSDAY AND THEN THE PANHANDLE REGION THURSDAY NIGHT.

THE MAIN FORECAST ISSUES ARE POPS AND PRECIPITATION TYPE.

CURRENT RADAR SHOWING SHOWERS AND ISOLATED THUNDERSTORMS PROGRESSING
EAST ACROSS THE FORECAST AREA. ADDITIONAL SHORTWAVE ENERGY IS
PROGGED TO MOVE ACROSS THE AREA TODAY SO HAVE ADJUSTED POPS FOR
CHANCE ACROSS THE WESTERN 2/3 AND LIKELY IN THE EAST THIS MORNING AND
CHANCE THIS AFTERNOON. SUBSIDENCE FOLLOWS BEHIND THE WAVE FOR
TONIGHT SO REMOVED POPS EXCEPT FOR A SLIGHT CHANCE IN THE EAST.
SUBSIDENCE CONTINUES DURING THE DAY WEDNESDAY SO WILL KEEP NIL POPS.
SHORTWAVE ENERGY COMING THROUGH SOUTHWEST FLOW WEDNESDAY NIGHT
SHOULD PRODUCE AT LEAST A CHANCE OF SHOWERS. ALTHOUGH THE BEST
INSTABILITY IS SOUTH OF THE FORECAST WEDNESDAY NIGHT CANNOT RULE OUT
AT LEAST ISOLATED THUNDER. THE UPPER LOW GETS CLOSER ON THURSDAY
WITH MORE ENERGY COMING OUT OF SOUTHWEST FLOW. HIGHER CHANCE POPS
LOOK IN ORDER. ONCE AGAIN BEST INSTABILITY IS SOUTH OF THE FORECAST
AREA SO CANNOT RULE OUT THUNDER IN THE SOUTHERNMOST ZONES. LOWERED
POPS FOR THURSDAY NIGHT TO HIGH CHANCE DUE TO CONVECTION TO THE
SOUTHEAST WHICH MAY ROB OUR FORECAST AREA OF NEEDED MOISTURE. OTHER
REASONS INCLUDE THAT THURSDAY NIGHT IS STILL 6 PERIODS OUT AND
MODIFIED POPS AGREE BETTER WITH SURROUNDING AREAS. NAM POINT
FORECAST SOUNDINGS INDICATE ALL LIQUID PRECIPITATION FOR ALL PERIODS
UNTIL THURSDAY NIGHT. SOUNDINGS INDICATE ICE IN THE COLUMN
ESPECIALLY AFTER 06Z FRIDAY. FOR NOW RAIN AND SNOW MIX THURSDAY
EVENING SEEMS ON TRACK.

RAIN AND CLOUDS TODAY WILL LIMIT MAX TEMPERATURES TODAY AND
THURSDAY. MORE SUN ON WEDNESDAY SHOULD HELP WITH WARMUP. MINS SHOULD
GENERALLY BE IN THE 30S WITH AT LEAST MID 30S DUE TO MORE CLOUDS
WEDNESDAY NIGHT/THURSDAY NIGHT.

NO CHANGES MADE TO THE EXTENDED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Apr 10, 11:48 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1048 AM MDT TUE APR 10 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1048 AM MDT TUE APR 10 2007 /1148 AM CDT TUE APR 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA THIS AFTERNOON. THE MAIN HAZARD WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING STRIKES. IN ADDITION...SOME STRONG WIND GUSTS TO
35 MPH WILL BE POSSIBLE WITH SOME OF THE SHOWERS AND STORMS.
HOWEVER ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE TRI-STATE AREA
FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING. STORMS SHOULD BE
MOST NUMEROUS ON THURSDAY SOUTH OF HIGHWAY 40 ACROSS NORTHWEST
KANSAS. THESE STORMS WILL BE INITIATED BY AN UPPER LEVEL
DISTURBANCE EJECTING OUT OF A DEVELOPING STORM SYSTEM MOVING INTO
THE ROCKIES AND ACROSS THE CENTRAL PLAINS. THERE IS POTENTIAL FOR
ACCUMULATING SNOW WITH STRONG WINDS ON FRIDAY. ALL INTERESTS...INCLUDING
THOSE WITH YOUNG LIVESTOCK...SHOULD MONITOR THE LATEST FORECASTS
FOR THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

FS/CLK

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Colorado, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.